Rock Maze
Search
  • Neil

King Lear

Updated: Nov 14, 2020


It's fairly late 11pm. I've had a surprisingly alright day. Felt a bit light headed during my trip to Hotel Treliske but otherwise the event was uneventful. My shoes and socks became a talking point and the nurses decided I dressed like a spy. Maybe it's Novichok not cancer. I even came home and did some painting. The kitchen not Art. Although some might consider the kitchen to be a form of Art. I do.


But there's a niggling feeling jigging and wriggling around in the back of my mind. Now some of you may think "don't be silly" some of you might just think "maybe" some will just want to give me a hug. I still do hugs. I know the form; do you have a persistent cough, what's your taste like, have you been near a person with the virus, what's your temperature etc. In my case I don't have a persistent cough, my taste is excellent (evidence, the shoes) I have met no-one with the dreaded virus, Test and Trace is all quiet as far as I'm concerned, and yes I've downloaded the app. I reckon we can have one great big hug.


Now this niggling feeling surrounds the side effects of my cornerstone medication, Irinotecan. This drug has fairly brutal side effects. The likelihood of experiencing these side effects are so common I'm sent home with further medication to help alleviate the problems. And 10 weeks into my treatment I could have them all. The most common ones are hair loss. Not me. Diarrhea. Not me. Constipation. Not much. Mouth ulcers. Not me. Blistering feet. Not me. Crappy sleep patterns. Me. Feeling poorly. Me, but not all the time. Nausea. Not me. Withdrawal from steroids. Me, but I have a new regime that'll help. So, if I'm not experiencing the worst of the side effects is this Irinotecan having any effect on my cancer? I know ...........

"O, that way madness lies; let me shun that; No more of that"


But I can't help thinking.



109 views0 comments

Recent Posts

See All